Nevada, 2010Heavy Snow in Nevada, February 5 to 6, 2010
February 5 to 6, 2010 · NWS VEF · 1 event in 1 county or zone
A very wet Pacific storm system brought locally heavy snow to the mountains of the Mojave Desert, and localized flooding to the lower elevations.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very wet Pacific storm system brought locally heavy snow to the mountains of the Mojave Desert, and localized flooding to the lower elevations.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Feb 5, 8:37 AM PST, 6 hours 23 minutes earlier.
Area forecast discussion, Feb 5, 8:37 AM PST, 6 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
837 AM PST FRI FEB 5 2010
.SYNOPSIS...A STORM SYSTEM WILL BRING SIGNIFICANT MOUNTAIN SNOW AND
CHANCES FOR VALLEY RAIN TODAY THROUGH SUNDAY. THE HEAVIEST
PRECIPITATION WILL OCCUR SATURDAY AND SATURDAY NIGHT. A FEW SNOW
SHOWERS MAY LINGER INTO MONDAY IN LINCOLN AND MOHAVE COUNTIES.
ANOTHER STORM MAY AFFECT THE AREA NEAR THE MIDDLE OF NEXT WEEK.
&&
.UPDATE...MAIN CONCERN THIS MORNING IS AREA OF LIGHT RADAR RETURNS
OVER CLARK AND EASTERN SAN BERNARDINO COUNTIES SPREADING INTO
WESTERN MOHAVE COUNTY. SURFACE DEWPOINT DEPRESSIONS UNDER AND
DOWNSTREAM OF THESE ECHOES ARE QUITE SMALL FOR THE DESERT...ONLY
9-16F...BUT WEAKNESS OF THE ECHOES SUGGESTS SPRINKLES OR VERY LIGHT
RAIN. RAISED AFTERNOON POP GRID A LITTLE...BUT IT PRODUCED NO CHANGE
TO THE TEXT PRODUCTS...SO WILL NOT UPDATE THEM. UPDATED GRID ON THE
WAY TO THE WEB.
&&
.PREV DISCUSSION...
422 AM PST FRI FEB 5 2010
.SHORT TERM...SATELLITE SHOWS SIGNIFICANT MOISTURE FEED WITH SOME
ORIGIN FROM THE SUBTROPICS WORKING OVER THE AREA.
UNFORTUNATELY...OTHER THAN OROGRAPHICS INTO THE SOUTHERN SIERRA AND
MOUNTAINS OF SOUTHERN CALIFORNIA DYNAMICS ARE LACKING AS CORE OF
TROUGH STILL LIES OFF THE COAST. DO EXPECT LIGHT PRECIPITATION TODAY
ESPECIALLY ACROSS THE FAR WESTERN ZONES. OUR WINTER STORM WARNING
FOR THE EAST SLOPE OF THE SOUTHERN SIERRA AT LEAST FOR TODAY MAY BE
HEAVY HANDED...BUT NOT TO YO-YO THE FORECAST WILL LEAVE AS IS AND
HIGHLIGHT THAT THE PERIOD OF HEAVIEST SNOW WILL BE SATURDAY.
MODELS IN GOOD AGREEMENT TRACKING THE FEATURE APPROACHING 130 WEST
OVER THE AREA SATURDAY/SATURDAY NIGHT WHICH COINCIDES WITH THE
PERIOD OF STRONGEST DYNAMICS. QPF PLACEMENT SLIGHTLY DIFFERENT WITH
THE NAM TAKING THE HEAVIEST PRECIPITATION ON A MORE SOUTHERLY TRACK
ACROSS MOHAVE COUNTY. GFS HAMMERS THE MOUNTAINS OF CLARK COUNTY AS
WELL AS LINCOLN AND CENTRAL NYE COUNTIES. BELIEVE ALL OUR MOUNTAINS
WILL MAKE OUT WELL WITH ACCUMULATING SNOW. THEREFORE...DID EXPAND
THE WINTER STORM WATCH TO INCLUDE MORE ZONES AND DID ADJUST THE
TIMING A BIT. TROUGH WILL BE MOVING EAST ON SUNDAY BUT WRAP AROUND
MOISTURE AND INSTABILITY SHOWERS WILL PERSIST ESPECIALLY IN THE
MOUNTAINS OF SOUTHERN NEVADA AND NORTHWEST ARIZONA. STRONGER WINDS
ALOFT MAY PRODUCE AREAS OF BLOWING SNOW IN THE MOUNTAINS BUT WE ARE
LOOKING AT NO SIGNIFICANT WINDS IN THE VALLEYS. COOLER TEMPERATURES
OVER THE WEEKEND.
.LONG TERM...NEXT MONDAY A SHORTWAVE RIDGE WILL BE IN THE PROCESS OF
MOVING OVER THE REGION...WHICH WILL BRING A BRIEF BREAK IN THE
WEATHER UNTIL THE NEXT LOW PRESSURE SYSTEM MOVES OVER THE REGION
TUESDAY AFTERNOON THROUGH WEDNESDAY MORNING. MODELS ARE IN FAIR
AGREEMENT WITH THIS SYSTEM...TRANSITIONING IT QUICKLY ACROSS THE
REGION AND RESULTING IN QPF TOTALS OF ONLY 0.5 INCHES AT HIGHER
ELEVATIONS AND HALF OR LESS OF THAT ACROSS VALLEY FLOORS. SNOW
LEVELS WILL BE AROUND 5000FT ON AVERAGE. FROM HERE ON OUT MODEL
CONTINUITY IS LESS THAN AVERAGE...HOWEVER...IT LOOKS CLEAR THAT THE
REGION CAN LOOK FORWARD TO ANOTHER SIGNIFICANT LOW PRESSURE SYSTEM
IMPACTING THE AREA AS EARLY AS FRIDAY AFTERNOON AND CONTINUING INTO
NEXT WEEKEND.
.AVIATION...FOR MCCARRAN...AN APPROACHING PACIFIC STORM SYSTEM WILL
RESULT IN SHOWERS AN LOWER CIGS THROUGHOUT THE BETTER PART OF THE
WEEKEND AT KLAS. INTERMITTENT SHOWERS ARE EXPECTED AS EARLY AS THIS
EVENING AND CONTINUE ON AND OFF...EVENTUALLY BECOMING MORE
CONTINUOUS BY SATURDAY NIGHT. THIS IS WHEN THE LOWEST CIGS CAN BE
EXPECTED WITH MVFR AND LOWER CONDITIONS POSSIBLE. CONDITIONS WILL
FINALLY BEGIN TO IMPROVE SUNDAY MORNING.
MORNING.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...PRECIPITATION SHOULD BEGIN TO SPILL EAST OF THE SIERRA
OVER THE COURSE OF THE DAY AS A PACIFIC STORM SYSTEM MOVES TOWARDS
THE REGION. CLOUD BASES WILL LOWER THROUGH THE DAY BUT RAIN SHOULD
NOT ARRIVE UNTIL LATE THIS AFTERNOON AT KDAG AND THIS EVENING
FURTHER EAST. INTERMITTENT PRECIPITATION IS EXPECTED NEARLY AREAWIDE
THROUGH SUNDAY MORNING...HOWEVER...THE BEST WINDOW FOR PRECIPITATION
WILL COME SATURDAY AFTERNOON/EVENING. THIS IS WHEN CIGS AND/OR VSBY
WILL LIKELY DROP TO MVFR LEVELS OR LOWER.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...WINTER STORM WARNING FROM 4 AM SATURDAY TO 10 AM PST SUNDAY FOR
NVZ018-019.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
NVZ014.
WINTER STORM WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
NVZ015.
AZ...WINTER STORM WATCH FROM SATURDAY AFTERNOON THROUGH SUNDAY
AFTERNOON FOR AZZ001-003.
CA...WINTER STORM WATCH FROM LATE TONIGHT THROUGH SUNDAY MORNING FOR
CAZ521-522.
WINTER STORM WARNING UNTIL MIDNIGHT PST SATURDAY NIGHT FOR
CAZ519.
&&
MORGAN/PIERCE/KENNEDY
HTTP://WEATHER.GOV/LASVEGASHazardous weather outlook, Feb 5, 2:39 PM PST, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
239 PM PST FRI FEB 5 2010
CAZ519-060800-
EASTERN SIERRA SLOPES-
239 PM PST FRI FEB 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HEAVY SNOW IS EXPECTED THROUGH TONIGHT. A WINTER STORM WARNING
REMAINS IN EFFECT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HEAVY SNOW IS EXPECTED TO CONTINUE THROUGH SATURDAY NIGHT...AND
THE WINTER STORM WARNING WILL REMAIN IN EFFECT THROUGH MIDNIGHT.
SNOW SHOWERS WILL TAPER OFF SUNDAY. ANOTHER STORM COULD AFFECT THE
AREA IN THE MIDDLE OF THE UPCOMING WEEK.
.SPOTTER INFORMATION STATEMENT...
SNOW REPORTS WILL BE NEEDED THROUGH SATURDAY NIGHT.
NVZ018-019-060800-
SHEEP RANGE-SPRING MOUNTAINS-
239 PM PST FRI FEB 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
NEVADA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HEAVY SNOW IS EXPECTED BEGINNING LATE TONIGHT. A WINTER STORM
WARNING GOES INTO EFFECT AT 4 AM.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
HEAVY SNOW IS EXPECTED TO CONTINUE THROUGH SUNDAY MORNING...AND
THE WINTER STORM WARNING WILL REMAIN IN EFFECT THROUGH 10 AM
SUNDAY. SNOW SHOWERS WILL TAPER OFF SUNDAY AFTERNOON. ANOTHER
STORM COULD AFFECT THE AREA IN THE MIDDLE OF THE UPCOMING WEEK.
.SPOTTER INFORMATION STATEMENT...
SNOW REPORTS WILL BE NEEDED TONIGHT THROUGH SUNDAY.
AZZ001-003-NVZ015-060800-
NORTHWEST PLATEAU-NORTHWEST DESERTS-LINCOLN COUNTY-
239 PM PST FRI FEB 5 2010 /339 PM MST FRI FEB 5 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA AND SOUTHERN NEVADA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
LIGHT MOUNTAIN SNOW AND VALLEY RAIN ARE EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SNOW WILL INCREASE DURING THE DAY SATURDAY AND PERSIST THROUGH
SUNDAY. A WINTER STORM WARNING IS IN EFFECT FOR AREAS ABOVE 5000
FEET FROM NOON PST /1 PM MST/ SATURDAY THROUGH NOON PST /1 PM MST/
SUNDAY. SNOW SHOWERS WILL TAPER OFF SUNDAY EVENING AND SUNDAY
NIGHT. ANOTHER STORM COULD AFFECT THE AREA IN THE MIDDLE OF THE
UPCOMING WEEK.
.SPOTTER INFORMATION STATEMENT...
SNOW REPORTS WILL BE NEEDED SATURDAY AND SUNDAY.
CAZ521-522-NVZ014-060800-
WHITE MOUNTAINS OF INYO COUNTY-DEATH VALLEY NATIONAL PARK-
ESMERALDA AND CENTRAL NYE COUNTY-
239 PM PST FRI FEB 5 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA AND
SOUTHERN NEVADA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SNOW WILL INCREASE THIS EVENING AND TONIGHT. A WINTER WEATHER
ADVISORY WILL GO INTO EFFECT FOR AREAS ABOVE 4500 FEET AT
MIDNIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
SNOW WILL PERSIST THROUGH SUNDAY MORNING...AND THE WINTER WEATHER
ADVISORY WILL REMAIN IN EFFECT THROUGH 10 AM. SNOW SHOWERS WILL
TAPER OFF SUNDAY AFTERNOON AND EVENING. ANOTHER STORM COULD AFFECT
THE AREA IN THE MIDDLE OF THE UPCOMING WEEK.
.SPOTTER INFORMATION STATEMENT...
SNOW REPORTS WILL BE NEEDED SATURDAY AND SUNDAY.
AZZ002-036-CAZ520-523>527-NVZ016-017-020>022-060800-
LOWER COLORADO RIVER VALLEY-LAKE MEAD NATIONAL RECREATION AREA-
OWENS VALLEY-WESTERN MOJAVE DESERT-EASTERN MOJAVE DESERT-
MORONGO BASIN-CADIZ BASIN-SAN BERNARDINO COUNTY-
UPPER COLORADO RIVER VALLEY-NORTHEAST CLARK COUNTY-
WESTERN CLARK AND SOUTHERN NYE COUNTY-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
239 PM PST FRI FEB 5 2010 /339 PM MST FRI FEB 5 2010/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
LIGHT MOUNTAIN SNOW AND VALLEY RAIN ARE EXPECTED THROUGH TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
MORE SIGNIFICANT MOUNTAIN SNOW AND VALLEY RAIN ARE EXPECTED
SATURDAY INTO SUNDAY. LOCALLY HEAVY RAIN AND MINOR FLOODING OF
POOR DRAINAGE AREAS WILL BE POSSIBLE. SHOWERS WILL TAPER OFF
SUNDAY NIGHT. ANOTHER STORM COULD AFFECT THE AREA IN THE MIDDLE OF
THE UPCOMING WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER REPORTS OF SIGNIFICANT RAIN OR SNOW WOULD BE APPRECIATED
THIS AFTERNOON THROUGH SUNDAY.
MORGAN
Heavy Snow, Spring Mountains
- When
- February 5, 3:00 PM PST to February 6, 2:00 AM PST
- Where
- Spring Mountains forecast zone
- Reported by
- Public
- Coordinates
- 37.129, -115.743 (the zone’s center; the record gives no point)
Nine inches of new snow fell at the Las Vegas Ski and Snowboard Resort.
- Heavy Snow
- Snowfall reaching the local warning threshold without the other hazards of a winter storm.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Winter Weather in Illinois, February 5, 20104 deaths · 5 injured · 4 events
- Blizzard and Winter Storm in New Jersey, February 5 to 6, 20102 injured · $100 million · 27 events
- Blizzard and Winter Storm in Maryland, February 5 to 6, 201014 injured · $50,000 · 19 events
- Winter Storm in Ohio, February 5 to 6, 2010$6.3 million · 17 events
- Winter Storm in Delaware, February 5 to 6, 20104 injured · $1.0 million · 4 events
- Damaging Winds in Florida, February 5, 201013 injured · $8,000 · 52 kt wind · 3 events
- Winter Storm in Virginia, February 5 to 6, 2010$105,000 · 24 events
- Winter Storm and Winter Weather in North Carolina, February 5, 2010$100,000 · 9 events
- Winter Storm and Winter Weather in Pennsylvania, February 5 to 6, 20105 injured · 10 events
- Debris Flow in North Carolina, February 5, 2010$100,000 · 1 event
- Winter Storm and Flooding in West Virginia, February 5 to 6, 2010$20,000 · 29 events
- Flooding and High Wind in Alabama, February 5, 2010$43,000 · 52 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 208316.